MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674071
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in a 7/16 guide bolt, threads are stripped.No harm or injury reported on patient.Procedure was finished with a smith and nephew back up device.No delay reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
7/16 GUIDE BOLT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10791087
Report Number1020279-2020-06204
Device Sequence Number3204419
Product Code HSB
UDI-Device Identifier03596010560643
UDI-Public03596010560643
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674071
Device Catalogue Number71674071
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1